In patients with acute liver failure, cerebral herniation is a common cause of death. The present study reports the effect of indomethacin on four occasions of intracranial hypertension, in a 23-year old previously healthy woman with severe acetaminophen poisoning. During each episode of intracranial hypertension, the patient was treated with 25 mg of indomethacin, and each time the intracranial pressure normalized. We recommend further controlled studies to determine the exact effect of indomethacin on cerebral blood flow and metabolism before it is recommended for treatment of intracranial hypertension in patients with acute liver failure.
If you can't find a tool you're looking for, please click the link at the top of the page to "Go to old article view". Alternatively, view our Knowledge Base articles for additional help. Your feedback is important to us, so please let us know if you have comments or ideas for improvement.